MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA3U0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not been returned to the manufacturing site.Based on the results from the product and batch history record, the product met release criteria.Information was provided that an intra operative, complication happened, posterior capsule rent due to surgical factor.The surgeon decided to implant company lens in anterior chamber, however, after implantation, vitreous loss, suspect caused by initial posterior capsule rent.Surgeon decided to explant the company lens and leave the patient aphakic.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, during intraocular lens (iol) implantation, complication happened, posterior capsule rent due to surgical factor.Doctor decided to implant lens in anterior chamber, however, after implantation, vitreous loss, suspect caused by initial posterior capsule rent, hence, doctor decided to explant the implanted lens and leave the patient aphakic.Additional information has been requested.
 
Additional Manufacturer Narrative
There has been one other complaint in the lot-unrelated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Solution was observed on the lens.One haptic is broken in the distal area.The broken haptic portion was not returned.Based on information in the file, the root cause was most likely unrelated to the lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12228082
Report Number1119421-2021-01454
Device Sequence Number14329888
Product Code HQL
UDI-Device Identifier00380650701282
UDI-Public00380650701282
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberMTA3U0
Device Catalogue NumberMTA3U0.200
Device Lot Number12477882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer10/01/2021
12/14/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/06/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale